Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 12, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 7, 2022, 9:33 AM CST for Osage County, Missouri. It took effect at Mar 7, 2022, 10:59 AM CST. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2022, 9:33 AM CST (15:33 UTC)
- In effect from
- Mar 7, 2022, 10:59 AM CST
- Expired
- Mar 7, 2022, 9:32 PM CST
- In force
- 11 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Osage County, MO
The radar
The St Louis radar (KLSX), 119 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maries River at Westphalia (WPHM7).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
375
WGUS43 KLSX 071533
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
933 AM CST Mon Mar 7 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Maries River near Westphalia.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The NationalWeather Service will monitor this
developing situation and issue follow up statements as conditions
change.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-081200-
/O.NEW.KLSX.FL.W.0012.220307T1659Z-220308T1200Z/
/WPHM7.1.ER.220307T1659Z.220307T1800Z.220307T1930Z.NO/
933 AM CST Mon Mar 7 2022
...FLOOD WARNING IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Maries River near Westphalia.
* WHEN...Until tomorrow morning.
* IMPACTS...At 9.0 feet, County Road 610 begins flooding near the
Indian Creek bridge near this height.
* ADDITIONAL DETAILS...
- At 9:00 AM CST Monday the stage was 9.0 feet.
- Forecast...The river is expected to rise above flood stage
late this morning to a crest of 10.5 feet this afternoon. It
will then fall below flood stage this afternoon.
- Flood stage is 10.0 feet.
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Tue Wed Thu Fri Sat
Maries River
Westphalia 10.0 9.0 Mon 9 am 4.2 2.6 2.2 2.1 MSG
&&
LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
3827 9202
$$
191 follow-up statement
344
WGUS83 KLSX 080332
FLSLSX
Flood Statement
National Weather Service St Louis MO
932 PM CST Mon Mar 7 2022
...The Flood Warning is cancelled for the following rivers in
Missouri...
Maries River near Westphalia.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
MOC151-080445-
/O.CAN.KLSX.FL.W.0012.000000T0000Z-220308T0332Z/
/WPHM7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
932 PM CST Mon Mar 7 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Maries River near Westphalia.
* ADDITIONAL DETAILS...
- At 9:00 PM CST Monday the stage was 4.8 feet.
- Forecast...The river has crested and should fall to 3.9 feet
by Noon Tuesday.
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Tue Wed Thu Fri Sat
Maries River
Westphalia 10.0 4.8 Mon 9 pm 3.9 2.6 2.2 2.1 2.0
&&
LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
3827 9202
$$
ByrdWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 7, 5:28 AM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Mar 7, 5:28 AM CST, 4 hours 5 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 528 AM CST Mon Mar 7 2022 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 318 AM CST Mon Mar 7 2022 Last night's precipitation has largely ended across the area, though a quick shot precipitation could linger across the region early this morning. Areas across central and northeast Missouri and west- central Illinois could see this precipitation fall as light snow thanks to the cool, post-system temperatures. Precipitation that falls across southeast Missouri and southern Illinois will likely fall as light rain, and areas in between are expected to see a mix of rain/snow. Accumulations of snow are expected to be light, non- impactful, and confined largely to grassy and elevated surfaces. The low responsible for this precipitation will continue to push northeast out of the forecast area today, replaced by a surface high sliding eastward into the mid-Mississippi Valley. Dry, cool air advection will keep temperatures cool today. Highs will peak in the mid 30s to low 40s. The cloud cover will break overnight as dry air continues to advect into the region. The mostly clear sky will allow temperatures to warm into the upper 40s for Tuesday. MRM .LONG TERM... (Tuesday Night through Sunday) Issued at 318 AM CST Mon Mar 7 2022 Westerly flow aloft will be disturbed briefly by a shortwave passing over the region Tuesday night into Wednesday. At the surface a low will push through the lower Mississippi Valley, but it and it's precipitation will stay far south of the forecast area. A longwave trough will swing into the western CONUS on Wednesday, strengthening as it digs into the Four Corners region by Thursday. This will back winds aloft to the southwest over the mid-Mississippi Valley Thursday. At the surface a low will form near the Oklahoma-Texas panhandles Wednesday night, moving northeast into the mid- Mississippi Valley by Thursday night. As the surface low is moving northeast through the forecast area Thursday night into Friday, the positively tilted mid-level trough will quickly zip from the desert Southwest into the Kansas-Oklahoma area, placing the forecast area within the entrance region of the mid-level jet. Precipitation is expected to form north of the low as it marches through the region Thursday night and Friday, aided by the mid-level dynamic lift. Precipitation is expected to fall on the north side of the low. The WPC Cluster Analysis is showing good agreement in precipitation falling across the forecast area, 86% of the ensemble members show 0.25" of liquid equivalent precipitation falling Friday. Temperatures on the north side of the surface low are expected to be below freezing, so confidence is modest that precipitation will fall as snow during this period. Surface temperatures remain an area of uncertainty, as highs on Friday are showing a 10 degree temperature spread between the 25-75th percentiles and crosses the freezing line for areas along and north of I-70. Almost all of the GEFS and ECMWF members show accumulating snowfall during this period. The NBM 25th percentile indicates near an inch of snow accumulation, while the 75th percentile brings most of the area near advisory criteria. Relatively warm surface temperatures and a high sun angle will help to mitigate the impact from this snowfall. Temperatures will plummet briefly behind this system as cold, arctic air surges into the region. Low temperatures next weekend will be 15- 20 degrees below normal for this time of year. MRM && .AVIATION... (For the 12z TAFs through 12z Tuesday Morning) Issued at 518 AM CST Mon Mar 7 2022 The main mass of precipitation has moved out of the region but fog, drizzle, and a mix of rain and light snow lingers across the region. This mix of light precipitation/obstructions and associated reduced visibilities is expected to push east out of the region this morning. IFR ceilings will linger across the region this morning, lifting to MVFR by the afternoon. By the mid- evening ceilings will scatter out as dry air from the approaching high moves into the area. Winds will be gusty and from the northwest today, diminishing in speed this evening as the surface high moves into the region. SPECIFICS FOR KSTL: Fog, reduced visibilities, and IFR ceilings will linger across the area this morning. Light flurries are also possible this morning, but because of the light and transient nature of the flurries, have not included in the TAF. Ceilings are expected to lift to MVFR by the mid to late morning, finally scattering out late tonight as dry air from the surface high moves into the region. Winds will be from the northwest and gusty, diminishing during the afternoon and evening. MRM && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 40 27 48 34 / 30 0 0 5 Quincy 35 21 44 28 / 30 0 0 0 Columbia 36 24 47 30 / 10 0 0 0 Jefferson City 39 23 48 29 / 10 0 0 5 Salem 42 28 46 33 / 30 0 0 5 Farmington 42 27 47 30 / 30 0 5 5 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 7, 3:27 AM CST, 6 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 327 AM CST Mon Mar 7 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-080930- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 327 AM CST Mon Mar 7 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. MRM
In the hours before
Local storm report, Mar 7, 6:39 AM CST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
639 AM CST MON MAR 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN 1 ESE MARYLAND HEIGHTS 38.71N 90.45W
03/07/2022 M2.00 INCH ST. LOUIS MO TRAINED SPOTTER
&&
BRITTLocal storm report, Mar 7, 9:28 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
928 AM CST MON MAR 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 AM HEAVY RAIN 2 NE HEMATITE 38.22N 90.46W
03/07/2022 M1.50 INCH JEFFERSON MO TRAINED SPOTTER
STORM TOTAL RAINFALL.
&&
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 9:29 PM CST | Areal Flood Advisory | LSX | Crawford, Franklin, Gasconade, Jefferson, Saint Charles, Saint Louis and 1 more | 4 hr |
| Mar 6, 9:47 PM CST | Areal Flood Advisory | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 4 hr |
| Mar 7, 11:20 AM CST | River Flood Warning | LSX | Reynolds | 13 hr |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.